Revlimid with DeX

This topic contains 8 replies, has 4 voices, and was last updated by  jane368 4 months, 3 weeks ago.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #140859

    rebeccag
    Participant

    My husband is on second round of treatment and is on Revlimid and DeX ( once a week). One or other of the cocktail of pills has made him pretty unwell. He is in touch with his nurse and we spent 5 hours in hospital while they checked him for infection. He has a fever, a rash all over( looks livid but doesn’t itch), and is v tired and breathless. Any one had similar or knows which pill is the culprit? He has AL Amy as well and this is what is driving the need for meds, not the MM. It is all rather bewildering. It makes you feel v isolated when you are wondering if you need to call the ward or not. ( His SCT was aborted because the initial cyclophoxmadide (?) in IV drip made him really poorly. Are there some treatments some patients just can’t tolerate? He has been told he has to take this for maintenance forever.

    #140860

    tmcintyre
    Participant

    Hello,
    My husband had an allergic reaction when he first started treatment and after stopping everything except the Velcade they gradually reintroduced the drugs and it was decided that Cotrimaxazole was the culprit.

    After 6 cycles of that combo he had 2 cycles of Cyclophosphamide but in tablet form followed by 3 cycles of Revlimid and Ninlaro and Dex. At the end of the 3rd cycle he developed the upper body rash again. As he was then ready for SCT he was able to stop those drugs but antihistamines helped with the discomfort. He didn’t have fever with it.

    He’s had 18 months of remission with maintenance treatment of Ninlaro but his light chains are rising again so at clinic this week the registrar discussed starting back on Revlimid and adding antihistamines to the mix. The team are going to discuss this and we’ll find out at the next clinic what the plan is.

    I hope you discover which of the meds is causing problems and don’t ever hesitate to call the ward, we’ve always been told to phone if we are worried about something.

    All the best
    Teresa

    #140861

    rebeccag
    Participant

    Teresa, thanks so much…. I hope this is just a blip then. Rather a big one! But maybe we will find out which h one it is without him having to go through this again to prove it! He is a tiny bit better this am and slept for some of the night. Calling the ward for us means they will want to see him… it is 50 mins to the hospital, 10 mins at least to park and they had him in o Mon for 5 hours! You have to be sure it is an emergency to do that again!!!

    I do hope your husband is all right on this series of meds. Really nice to talk to someone in same boat. No- one really understands the loneliness of the one who stands watching their loved one suffer. Thanks again. 💚
    Love, rebecca

    #140862

    tmcintyre
    Participant

    Hi Rebecca,

    I do understand the loneliness of being a carer and the responsibility you feel of trying to make sure your loved one is not suffering unnecessarily. My husband is stubborn and won’t normally ask for help so I’m the one making the phone calls. We are so lucky to have a couple of part time nurses to phone for advice, a day clinic open until early evening and an emergency line (for those midnight calls!!)

    As time goes on things have settled down for us and I’m not constantly checking his temperature but always alert if he says he’s not feeling so good. I find a little nap usually sorts him out.

    Keep posting on here, there is always someone who will have experienced what you’re going through.

    There is a Myeloma UK Facebook group which can be a help sometimes but I found reading others experiences/worries was a bit too intense for me so I came off it.
    I did make a contact in my own area who was a voice of reason for me in the early days so it was worth joining at the time

    Best wishes
    Teresa

    #140863

    rebeccag
    Participant

    Hi Teresa, I reckon you are right to safeguard yourself. But I will have a look round that Fb page and may flee, too. Our nurse is great, rings back v promptly. However, when we were on the day ward for him to get tested for this and that the doctor on duty that day named 3 drugs he should stop using till everything has calmed down but forgot to mention a fourth which he took ( though it seemed illogical to take the gout pill when he wasnt taking the drug that might cause it) and that seems to have caused him to relapse back into the febrile, breathless state with rash. Maybe it is that one!

    Thanks again, warmest wishes, rebecca

    #140958

    tmcintyre
    Participant

    An update,

    My husband is back on a low dose of Revlimid alongside Ixazomib and Dex. At the last clinic appointment we were told that his light chains are steadily rising but still in very low figures – his are at 43 whereas apparently some people are in 10,000s. No sign of PP’s but as he became a non secretor in the first year I’m not surprised. The only way to check is to have a Bone Marrow Biopsy but its not my place to query whether he should have one.

    New Years resolution – to tackle the weight he’s put on which will help his mobility and hopefully reverse the type 2 Diabetes he’s been diagnosed with this yar!! I’ve been reading that loss of appetite is a possibility on his drugs cocktail so that might actually help.

    Teresa

    #141886

    suehinton2018
    Participant

    My husband is about to start cycle 3 or IRD. Some tingling in fingers and breathlessness but mainly the effect the combo has on his bloods is our concern. His light chains were in the thousands when he started. So he was already neutropenic. They have crashed them! Got taken off for 3 weeks to settle him. Lots of blood transfusions and we are now doing GCSF injections daily. So he feels good for a day or 2 after blood transfusion then he slowly goes down hill again and starts to look jaundiced and they give him more. Very tired sleeps at least once a day for 30 mins to hour. Can’t walk far too tired. I’m a teacher and I’m now expected to go back to work on the 8th March not sure I can. Really don’t know what to do. Not sure he or well enough to leave and scared I will bring Covid home.
    Know how you all feel ladies xx sue

    #141890

    tmcintyre
    Participant

    Hi Sue,

    Your husband will be regarded as clinically extremely vulnerable and you should be shielding. We’ve recently had a letter telling us to continue shielding until 31st March. It was previously 22nd Feb so it could possibly be extended again. So I’d recommend that you don’t go back to work if that’s possible.

    My husband can sleep for England! Twelve hours at night and a nap in the afternoon. Mind you, he has managed a couple of odd days down at the lake for a day of fishing when he gets up at 7am and us there until 7pm so I reckon he’s just stuck in a rut.

    He’s about to start a course if iron so hopefully that will buck him up a bit.

    Wishing you well
    Teresa

    #142305

    jane368
    Participant

    My Dad who is 85 years old was diagnosed with MM a few weeks ago. He seems to be constantly in pain although he’s already on a lot of pain relief. He has been put on 5mg of revlimid daily for the first course of 21 days and 10mg of dexamethasone once a week. He is also on 2 different tablets for gout and acid in his blood. Does this seem a very low dose of revlimid? I should explain that dad has been in severe pain for a few months but it was only when he fell and broke his hip the MM was diagnosed. He has had rods put in his leg and hip to try and make him a bit stronger but he can only walk a few steps. My sister and I are the only carers as dad has refused all help and the only equipment he has is one walking frame! Me and my sister are a bit overwhelmed and would love any advice from people who have already got experience and can tell us what we are facing.
    Thank you

Viewing 9 posts - 1 through 9 (of 9 total)

You must be logged in to reply to this topic.